Alert archive / California / Wind Advisories in 2008
Wind Advisory 16, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Jun 3, 2008, 9:21 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 9:21 PM PDT (04:21 UTC)
- Expired
- Jun 4, 2008, 9:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 040421 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 921 PM PDT TUE JUN 3 2008 CAZ507-041300- /O.NEW.KMTR.WI.Y.0016.080604T0421Z-080604T1300Z/ NORTH BAY MOUNTAINS- 921 PM PDT TUE JUN 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY FOR THE NORTH BAY MOUNTAINS...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. A WEAK COLD FRONT MOVING ACROSS NORTHERN CALIFORNIA INCREASED THE SURFACE PRESSURE GRADIENT AND IS PRODUCING STRONG GUSTY WINDS ACROSS THE HIGHER TERRAIN OF THE NORTH BAY. AUTOMATED GAUGES IN THE NORTH BAY MOUNTAINS HAVE RECORDED WIND GUSTS OF UP TO 50 MPH. WINDS ARE EXPECTED TO DECREASE BY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ANDERSON
2 follow-up statements
000 WWUS76 KMTR 041030 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 330 AM PDT WED JUN 4 2008 CAZ507-041600- /O.EXT.KMTR.WI.Y.0016.000000T0000Z-080604T1600Z/ NORTH BAY MOUNTAINS- 330 AM PDT WED JUN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE WIND ADVISORY FOR THE NORTH BAY MOUNTAINS HAS BEEN EXTENDED THROUGH 9 AM. AS OF EARLY WEDNESDAY MORNING WIND GUSTS BETWEEN 45 AND 50 MPH WERE REPORTED IN THE MARIN HEADLANDS. VERY STRONG WINDS ARE EXPECTED TO CONTINUE AT LEAST THROUGH 9 AM. WINDS THIS STRONG CAN BRING DOWN POWER LINES AND MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMTR 041606 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 906 AM PDT WED JUN 4 2008 CAZ507-041715- /O.EXP.KMTR.WI.Y.0016.000000T0000Z-080604T1600Z/ NORTH BAY MOUNTAINS- 906 AM PDT WED JUN 4 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jun 3, 9:05 PM PDT, 16 minutes earlier.
Area forecast discussion, Jun 3, 9:05 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
905 PM PDT TUE JUN 3 2008
.DISCUSSION...AS OF 9:00 PM PDT TUESDAY...SATELLITE IMAGERY SHOW AN
EXTENSIVE LAYER OF STRATUS ALONG THE LENGTH OF THE CENTRAL CALIFORNIA
COAST. PATCHY MID AND HIGH LEVEL CLOUDS ARE ALSO DEPICTED MAKING
THEIR WAY DOWN AND ACROSS THE STATE. THE MARINE LAYER IS JUST
BEGINNING TO REESTABLISH ITSELF ALONG THE COAST AS IS EVIDENT ON
THE FORT ORD PROFILER. THE PROFILER INDICATES A DEPTH OF ROUND 1000
FEET AT THE MOMENT BUT IS EXPECTED TO DEEPEN RAPIDLY TO ROUND 2000-
2500 FEET.
THE MAIN WEATHER CONCERN REMAINS THE WINDS BEHIND THE DEPARTING DRY
COLD FRONT THAT MOVE THROUGH THE AREA EARLIER TODAY. THE TIGHT
PRESSURE GRADIENT BEHIND THIS SYSTEM IS EXPECTED TO GRADUALLY
SLACKEN OVERNIGHT LEADING TO LIGHTER WINDS BY THE MORNING.
CURRENTLY THE GRADIENT BETWEEN ACV-SFO IS 5 MB WHILE THE GRADIENT
BETWEEN SFO-LAS HAS INCREASED FROM 15.3 MB TO 16.7 MB DOWN SLIGHTLY
FROM A JUST A COUPLE OF HOURS AGO WHEN IT PEAKED AT 17.1 MB. WINDS
IN THE HILLS OF THE NORTH BAY HAVE SEEN SUSTAINED WINDS IN THE 15 TO
31 MPH RANGE WITH PEAK GUSTS AS HIGH AS 53 AND 54 MPH AT THE MIDDLE
PEAK AND BIG ROCK RAWS SITES...RESPECTIVELY. MODELS INDICATE
STRONG WINDS IN THE NORTH BAY WILL CONTINUE THROUGH TONIGHT
THEREFORE A WIND ADVISORY WILL BE ISSUED UNTIL 13Z. WINDS
WILL WEAKEN DURING THE MORNING HOURS THEN STRENGTHEN ONCE AGAIN IN
THE AFTERNOON. HOWEVER IT APPEARS IT WILL REMAIN BELOW ADVISORY LEVEL
ON WEDNESDAY AFTERNOON.
COLD ADVECTION BEHIND THE TROUGH AND THE SUBSIDENCE ASSOCIATED WITH
THE HIGH BUILDING WILL AID IN CLEARING THE STRATUS FROM COAST ON
WEDNESDAY. CLEAR SKIES ON THURSDAY AND A BRIEF INTERLUDE OF NORTHERLY
WINDS WILL ALLOW TEMPERATURES TO CLIMB A GOOD 10-15 DEGREES IN THE
WARMEST INLAND AREAS.
THE WARMING TREND WILL BE SHORT-LIVED HOWEVER AS MODELS ARE IN FAIRLY
GOOD AGREEMENT THAT AN UPPER LEVEL TROUGH WILL SWING ACROSS THE
REGION ON SATURDAY. ANTICIPATE BREEZY AND COOL CONDITIONS TO PERSIST
THROUGH THE WEEKEND.
&&
.AVIATION...AS OF 5:05 PM PDT TUESDAY...LOW CLOUDS CONTINUE TO HUG
THE COAST WITH INTERMITTENT CEILINGS OVER MOST TERMINALS AS OF 00Z.
EXPECT BRIEF CLEARING FOR THE NEXT FEW HOURS AT KSFO AND KOAK...
THEN STRATUS TO MOVE INLAND AGAIN OVERNIGHT WITH CEILINGS AROUND 1000
FEET. CURRENT ROBUST SURFACE PRESSURE GRADIENT OF 4.6 MB BETWEEN
SFO AND SAC KEEPING ONSHORE WINDS STRONG WITH LATEST WINDS AT KSFO
WESTERLY 22 KNOTS GUSTING TO 30 KNOTS. EXPECT WINDS TO CONTINUE
OVERNIGHT THERE...DECREASING SOMEWHAT AFTER MIDNIGHT BUT STILL
AROUND 18 KNOTS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...ALL WATERS AND SF BAY.
PUBLIC FORECAST: C WALBRUN
AVIATION/MARINE: SSA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:46 AM PDT | Marine Weather Statement | MTR | 3 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.